PDA

View Full Version : Prednisone and hair loss... and mustache lol



Mrstran
September 9th, 2017, 11:52 AM
I'm wondering if any of you has taken prednisone and experienced hair loss. Or a mustach? Hey it's hair, right? My doctor just prescribed 50mg and I have read horrible things. Except for the moon face you can get, I'm pretty happy about that part. :)

Thank you if any of you can answer. I know it's not too common.

parkmikii
September 9th, 2017, 12:16 PM
Here is something that might help you: click (http://www.livestrong.com/article/204027-prednisone-effects-on-adrenal-glands/)

It can be messing with the hormones apparently. I'm sorry I'm not of much help. I too suffer from hirutism and hair loss due to high testosterone caused by PCOS.
You should try discussing the predinsone with your doctor and if there are any alternatives to it if you suspect your symptoms might be caused by it. Wishing you all the best!:)

Mrstran
September 9th, 2017, 12:29 PM
Here is something that might help you: click (http://www.livestrong.com/article/204027-prednisone-effects-on-adrenal-glands/)

It can be messing with the hormones apparently. I'm sorry I'm not of much help. I too suffer from hirutism and hair loss due to high testosterone caused by PCOS.
You should try discussing the predinsone with your doctor and if there are any alternatives to it if you suspect your symptoms might be caused by it. Wishing you all the best!:)

Thank you for your response Parkmicii! I took my first pill yesterday and freaked after I read some info. The link you gave me was extremely helpful, I didn't know what the med effected specifically. I was put on the med for a pinched nerve in my back. Very painful. I'm sorry you have to deal with that. It would be nice if they could up the estrogine or something. I'm not really sure how that works. Thank you so much for the info.

pailin
September 9th, 2017, 12:43 PM
How long are you supposed to take the prednisone? There is a horrendous list of side effects. However, there's a big difference between a short course (ie 5-7 days) and long-term treatment.

Alibran
September 9th, 2017, 12:54 PM
I'd also ask how long you're expecting to be on it for. I've been on it many times over the years, the longest was for 3 weeks.

It's an anti inflammatory, so I assume you've been put on it to reduce swelling around the nerve. It's a temporary thing, not a cure. What are they doing to solve the problem in the long term?

lapushka
September 9th, 2017, 01:41 PM
How long are you supposed to take the prednisone? There is a horrendous list of side effects. However, there's a big difference between a short course (ie 5-7 days) and long-term treatment.

Totally agree with that. If it's a short course, moonface hardly ever happens. That is for people who are taking this year in year out for serious issues that need constant cortisones.

I am on topical cortisones (long-term) and never experienced weight gain, or any of those other side-effects.

It all depends on the length of time and how it is administered (orally, topically, etc.)

Dendra
September 9th, 2017, 01:57 PM
Totally agree with that. If it's a short course, moonface hardly ever happens. That is for people who are taking this year in year out for serious issues that need constant cortisones.

I am on topical cortisones (long-term) and never experienced weight gain, or any of those other side-effects.

It all depends on the length of time and how it is administered (orally, topically, etc.)

That's good to know as I had to use a topical cortisone lotion for a couple of weeks and was slightly freaked out by some side effects. I don't know if this helps you OP, but I noticed acne around the area that I used the lotion (top of forehead) and possible hair loss. I say possible as I could be imagining it.

Katia_k
September 9th, 2017, 02:27 PM
I was on it for almost two years. I wasn't paying much attention at the time, but I don't remember massive hair loss. I did get some extra hair growth on my face, which unfortunately never really stopped. Now part of that was I was 13, so it probably just broke something in my already messed up hormones. Might not be so bad as an adult. I did get the moon face and everything else, as well as very weird paranoia...which I don't mention to freak you out, but at the time I thought I was losing my mind, and I wish someone had told me what to expect. I might not have felt so crazy if they had.

Mrstran
September 9th, 2017, 02:46 PM
Thank you all for your responses. I'd do a multi quote for responding back but it doesn't work for some reason.

I'm on a week long trial right now to see how I do on it. My doctor said it was up to me about how I want to solve the issue. With a shot that takes away pain for a year?? ..something like that. Or get imaging done so that I can have surgery.
I've been in therapy 3 times now since I was 16 and have had enough. They said for a long time that it was a pulled muscle lol. But no, it's just nerve pain and siatica.

Thank you all again so much for the info. I'm pretty turned off of the idea of prednisone. Like I've said, I love the round face but it's not worth all the side effects. I've made a decision.

lapushka
September 9th, 2017, 03:18 PM
That's good to know as I had to use a topical cortisone lotion for a couple of weeks and was slightly freaked out by some side effects. I don't know if this helps you OP, but I noticed acne around the area that I used the lotion (top of forehead) and possible hair loss. I say possible as I could be imagining it.

Normally one-time usage can't cause that much of a difference. So I think it might be the idea that it is cortisone. I think so at least.

I have a cream that I typically rub out on my skin where my pain patch has been stuck for the last 3 days. I rub it in a few times a day, for a number of days. I don't always use it, because it isn't always as bad, but when my skin is raw, I need the cream.

There's far worse side-effects out there from all kinds of medication. :!: I don't know why cortisones are such scary monsters!

Alibran
September 9th, 2017, 03:49 PM
Thank you all again so much for the info. I'm pretty turned off of the idea of prednisone. Like I've said, I love the round face but it's not worth all the side effects. I've made a decision.

I think that's a wise decision, to be honest. The long term side effects can be very nasty, and they don't all necessarily go away when you stop it either.

Have your doctors determined the cause of the nerve pain?

kittengirl
September 11th, 2017, 11:54 PM
I was on it for 3 and a half months. For Ulcerative Colitis before I had my surgery. It was awful. I puffed up so badly, and when I FINALLY got off of it I lost so, so much hair. Keep in mind though that was nearly 4 months of taking it every single day. I did not like that doctor. It was not a good experience.